# SDR 2015FA0000320

- Difficulty date: July 14, 2015
- Submitted: July 14, 2015
- Operation: General aviation
- Aircraft: N121A
- Make and model: Mooney M20J
- Aircraft serial: 241079
- Aircraft time: 4,910 hours
- Engine: Lyc IO360A3B6D
- Engine time: 1,139 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Bolt
- Part number: SL75060SL12186
- Condition: Bent
- Location: Engine
- Part time: 175 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: T
- Precautionary procedure: A

## Discrepancy

AIRCRAFT MADE AN UNSCHEDULED LANDING ON A ROAD DUE TO LOSS OF OIL PRESSURE AND ENGINE BEGAN TO SHAKE VIOLENTLY AND LOST POWER.  A LARGE HOLE WAS DISCOVERED IN THE CRANKCASE ABOVE THE NR 4 CYLINDER.  INSPECTION OF ENGINE COMPONENTS ON THE LIMITED TEARDOWN BY THE FACILITY THAT RECEIVED THE CORE ENGINE INDICATED THAT THE NR 4 CONNECTING ROD BOLTS/NUTS MAY HAVE LOOSENED AND BENT ALLOWING THE NR 4 CONNECTING ROD TO BECOME DISCONNECTED FROM THE CRANK PIN.  THE ENGINE HAD 1138 HOURS SINCE O/H.  ALL OF THE CONNECTING ROD BEARINGS, NUTS AND BOLTS HAD BEEN DOCUMENTED AS REPLACED WITH NEW APPROXIMATELY 175 HOURS AGO DUE TO CRANKCASE REPLACEMENT.
